Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 23, 2000, 6:36 AM MDT for Guadalupe County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 6:36 AM MDT (12:36 UTC)
- Expired
- Oct 23, 2000, 7:30 AM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 87 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 231239 SVRABQ NMC019-231330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 636 AM MDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 730 AM MDT * AT 630 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTH OF PUERTO DE LUNA...OR ABOUT 21 MILES NORTHWEST OF FORT SUMNER...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES EAST OF PUERTO DE LUNA AT 655 AM MDT 5 MILES WEST OF CUERVO AT 730 AM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! ALSO REMEMBER THAT TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3461 10468 3465 10448 3507 10417 3509 10470 "
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 4:15 AM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 23, 4:15 AM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 AM MDT MON OCT 23 2000 UPPER LOW OVER NORTHERN GULF OF CA IS EXPECTED TO BEGIN ITS SLOW NNE MOVEMENT TODAY. CURRENTLY 90+KT JET ROUNDING SE SIDE OF LOW WITH ETA/NGM AND MESO ETA STRENGTHENIGN THIS JET (110+KT ) AND MOVE IT NORTH ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE STATE TODAY. THIS CREATES LARGE SCALE LIFT AND GOOD UPPER DIVERGENCE FROM THE EASTSIDE OF THE CENTRAL MOUNTAINS TO THE ARIZONA BORDER. HIGH POPS ARE IN ORDER WITH ALL GUIDANCE RANGING FROM 60-100 PERCENT TODAY AND TONIGHT. NGM QPF ONCE AGAIN SHOWING IMPRESSIVE NUMBERS WITH SOME LOCATIONS SHOWING TOTAL ACCUMULATIONS OF 2 TO 4 INCHES OVER THE NEXT 24 HOURS. FIRST ACROSS THE WEST TODAY AND SPREADING HEAVIER AMOUNTS EAST TONIGHT INTO TUESDAY. MIGHT BE OVERDONE BUT DEEPER MOISTURE SHOULD BE ENTRAINED INTO THE STATE AS THE UPPER LOW BEGINS TO LIFT NORTH TODAY. WILL MENTION POSSIBLE HEAVY RAIN WITH THUNDERSTORMS. A COLD FRONT ALONG THE COLORADO BORDER MOVES INTO THE NE CORNER TODAY AND LIKELY RETREATS OR BECOMES STATIONARY. THIS WILL AIDE IN THE RAIN MAKING PROCESS ACROSS THE SANGRE DE CRISTO WITH UPSLOPE FLOW COMMENCING LATER TODAY AND INTO TONIGHT. SNOW LEVELS REMAIN HIGH AND WILL MAINTAIN CURRENT THINKING OF ANY ACCUMULATING SNOWS ABOVE 9500 FEET. FOR TUESDAY UPPER LOW OPENS UP AND CONTINUES TO LIFT NNE WITH TROF AXIS OVER EASTERN AZ. WILL MENTION SHWR/TSTMS IN THE WEST BUT WITH LOWER POPS. HIGHER POPS STILL IN ORDER ACOSS THE EAST WITH SURFACE TROF/PACIFIC CDFNT ACTING AS A FOUCUSING MECHENISM FOR STRONGER THUNDERSTORMS. EXTENDED BROAD LONGWAVE TROUGH IS INDICATED TO REMAIN OVER THE ROCKIES AND CENTRAL PORTOINS OF THE COUNTRY. NORTHWEST FLOW ACROSS THE NORTH AND EAST WILL MAINTAIN SOME KIND OF CHANCE OF SHOWERS AND MTN SNOW SHOWERS. COOLER AIR FILTERS IN BEHIND A COLD FRONT THU/FRI WITH UPSLOPE FLOW POSSIBLE THU NIGHT/FRI. WILL CONTINUE CHANCE POPS N AND E WITH SLIGHT CHANCE ELSEWHERE. CONFIDENCE IS LOW THIS FAR OUT AND SO MUCH HAPPENING IN THE NEAR TERM. ABQ WB 061/048 063/043 065 49774 SAF WB 056/042 056/039 060 49775 TCC WB 065/049 060/049 065 49477 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:25 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 65 min |
| Oct 23, 7:51 AM MDT | Flash Flood Warning | ABQ | Guadalupe, Quay, San Miguel | 114 min |
| Oct 23, 8:25 AM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 50 min |
| Oct 23, 10:55 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 65 min |
| Oct 23, 11:11 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Oct 23, 12:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 61 min |
| Oct 23, 12:18 PM MDT | Tornado Warning | ABQ | San Juan | 27 min |
| Oct 23, 12:44 PM MDT | Tornado Warning | ABQ | San Juan | 31 min |
| Oct 23, 1:14 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 2 hr |
| Oct 23, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 52 min |
| Oct 23, 3:10 PM MDT | Flash Flood Warning | ABQ | Chaves, Curry, De Baca, Guadalupe, Harding, Quay and 3 more | 3 hr |
| Oct 23, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.